Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society since 1950, Proceedings of the American Mathematical Society is devoted to shorter research articles in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

On Benford’s law for multiplicative functions
HTML articles powered by AMS MathViewer

by Vorrapan Chandee, Xiannan Li, Paul Pollack and Akash Singha Roy
Proc. Amer. Math. Soc. 151 (2023), 4607-4619
DOI: https://doi.org/10.1090/proc/16480
Published electronically: July 14, 2023

Abstract:

We provide a criterion to determine whether a real multiplicative function is a strong Benford sequence. The criterion implies that the $k$-divisor functions, where $k \neq 10^j$, and Hecke eigenvalues of newforms, such as Ramanujan tau function, are strong Benford. In contrast to some earlier work, our approach is based on Halász’s Theorem.
References
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC (2020): 11N60, 11A41, 11B99
  • Retrieve articles in all journals with MSC (2020): 11N60, 11A41, 11B99
Bibliographic Information
  • Vorrapan Chandee
  • Affiliation: Department of Mathematics, Kansas State University, Manhattan, Kansas 66503
  • MR Author ID: 880105
  • Email: chandee@ksu.edu
  • Xiannan Li
  • Affiliation: Department of Mathematics, Kansas State University, Manhattan, Kansas 66503
  • MR Author ID: 867056
  • Email: xiannan@math.ksu.edu
  • Paul Pollack
  • Affiliation: Department of Mathematics, University of Georgia, Athens, Georgia 30602
  • MR Author ID: 830585
  • Email: pollack@uga.edu
  • Akash Singha Roy
  • Affiliation: Department of Mathematics, University of Georgia, Athens, Georgia 30602
  • MR Author ID: 1449066
  • Email: akash01s.roy@gmail.com
  • Received by editor(s): April 1, 2022
  • Received by editor(s) in revised form: April 12, 2022, August 22, 2022, November 29, 2022, December 7, 2022, and March 12, 2023
  • Published electronically: July 14, 2023
  • Additional Notes: The first author was supported by the Simons Foundation Collaboration Grant for Mathematicians and NSF grant DMS-2101806
    The second author was supported by the Simons Foundation Collaboration Grant for Mathematicians
    The third author was supported by NSF grant DMS-2001581
  • Communicated by: Amanda Folsom
  • © Copyright 2023 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 151 (2023), 4607-4619
  • MSC (2020): Primary 11N60, 11A41, 11B99
  • DOI: https://doi.org/10.1090/proc/16480
  • MathSciNet review: 4634867